Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 300, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2012, 2:17 PM EDT for Bland County, Giles County, Virginia. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 27, 2012, 3:09 PM EDT
- In force
- 52 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Giles County, VA
The radar
The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:35 PM EDT | TSTM WND DMG | 5 Sw Rocky Gap, VA | A TREE WAS BLOWN DOWN ALONG GRAPEFIELD ROAD NEAR THE COMMUNITY OF BASTIAN. |
| Jul 27, 2:50 PM EDT | TSTM WND DMG | 2 Se Mechanicsburg, VA | TREE DOWN ON BYRNES CHAPEL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913
WUUS51 KRNK 271817
SVRRNK
VAC021-071-271930-
/O.NEW.KRNK.SV.W.0300.120727T1817Z-120727T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 330 PM EDT.
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR HICKSVILLE...OR NEAR ROCKY GAP...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BASTIAN...
HICKSVILLE...
ROCKY GAP...
KIMBERLING...
WHITE GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3718 8126 3722 8127 3728 8110 3729 8097
3735 8085 3739 8062 3725 8060 3718 8080
3712 8092 3708 8092 3704 8109 3708 8127
3712 8126 3713 8128 3717 8129
TIME...MOT...LOC 1817Z 261DEG 20KT 3719 8116
$$2 follow-up statements
848
WWUS51 KRNK 271847
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT FRI JUL 27 2012
VAC021-071-271930-
/O.CON.KRNK.SV.W.0300.000000T0000Z-120727T1930Z/
GILES VA-BLAND VA-
247 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WESTERN GILES AND EASTERN BLAND COUNTIES...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE
MULTIPLE THUNDERSTORMS IN A LINE FROM BLAND TO PEARISBURG. THESE
THUNDERSTORMS WERE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...TORRENTIAL DOWNPOURS...AND FREQUENT CLOUD TO GROUND
LIGHTNING. THEY WERE MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BLAND...
WHITE GATE...
THESSALIA...
BANE...
EGGLESTON...
PEARISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR SAFETY...MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3729 8097 3731 8092 3735 8085 3739 8062
3725 8060 3718 8080 3711 8093 3708 8092
3704 8109 3708 8127
TIME...MOT...LOC 1844Z 261DEG 20KT 3721 8097
$$708
WWUS51 KRNK 271909
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT FRI JUL 27 2012
VAC021-071-271918-
/O.CAN.KRNK.SV.W.0300.000000T0000Z-120727T1930Z/
GILES VA-BLAND VA-
309 PM EDT FRI JUL 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GILES AND EASTERN
BLAND COUNTIES IS CANCELLED...
THE STORMS HAVE WEAKENED AND MOVED INTO THE EASTERN PART OF THE NEW
RIVER VALLEY. STRONG WIND GUSTS...AROUND 50 MPH...ARE STILL
POSSIBLE AS THEY MOVE THROUGH THE NEW RIVER VALLEY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3729 8097 3731 8092 3735 8085 3739 8062
3725 8060 3718 8080 3711 8093 3708 8092
3704 8109 3708 8127
TIME...MOT...LOC 1908Z 261DEG 20KT 3723 8080
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:06 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 27, 12:06 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1206 PM EDT FRI JUL 27 2012 .SYNOPSIS... SHOWER AND THUNDERSTORM ACTIVITY WILL BE SCATTERED ACROSS THE AREA THIS AFTERNOON AS A SLOW MOVING COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT WILL EXIT OUR AREA TO THE EAST BY SATURDAY AFTERNOON...WITH HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES FOR SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1130 AM... NEAR FULL SUN ONGOING EAST OF BLUE RIDGE WHICH SHOULD PROMOTE STRONG INSTABILITY TO FUEL STRONG TO SEVERE STORMS THIS AFTERNOON. THE STORM PREDICTION CENTER CONTINUES TO MAINTAIN SLIGHT RISK FOR SEVERE STORMS ALONG AND EAST OF BLUE RIDGE...MAIN THREAT DAMAGING WINDS. MORNING RNK SOUNDING WAS NOT OVERLY IMPRESSIVE DUE TO DEBRIS REMANTS FROM MCS TO OUR NORTH LAST NIGHT...TEMPS ALOFT STILL WARM AND WINDS WESTERLY. MODIFIED SOUNDING FOR THE AFTERNOON HOWEVER SUGGESTS A MORE RESPECTIBLE ENVIRONMENT FOR STORM GROWTH...CAPES 2000-3000...AND STEEPER MID LEVEL LAPSE RATES PER COOLING TEMPS ALOFT COOLING FROM APPROACHING UPPER TROUGH. AS WE TRANSITION THROUGH THE AFTERNOON ANTICIPATE BACKING OF THE LOWER LEVEL WIND AHEAD OF THE APPROACHING TROUGH...YIELDING INCREASING CONVERGENCE ALONG THE BLUE RIDGE. LEE TROUGH SHOULD ALSO STRENGTHEN PER INTENSE AFTERNOON HEATING FURTHER INCREASING THE CONVERGENCE EAST OF THE BLUE RIDGE. BOTH THE RNK WRF AND HRRR SUGGEST INBOUND SHRA/TSRA ACTIVITY FROM WV WILL BE JOINED BY NEW DEVELOPMENT VCNTY OF BLUE RIDGE AND LEE TROF. AS SUCH MAY END UP WITH SEVERAL BANDS OR STORM CLUSTERS WHICH WILL THEN MOVE EAST BOUND TOWARD THE COAST DURING THE LATE AFTERNOON AND EVENING. FOR OUR CWA...THE GREATEST INSTABILITY WILL RESIDE OVER OUR EASTERN COUNTIES...THUS EXPECT TO SEE STRONGEST THUNDERSTORM ACTIVITY FOR OUR PIEDMONT COUNTIES...MAINLY SOUTH AND EAST OF THE ROANOKE VALLEY. MODELS HAVE ALL OF THE ACTIVITY CLEARING THE CWA AROUND SUNSET. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 425 AM EDT FRIDAY... UPPER ATMOSPHERIC PATTERN WILL CONTINUE TO AMPLIFY THROUGH THE SHORT TERM AS THE SUBTROPICAL RIDGE GAINS STRENGTH AND AMPLITUDE ACROSS THE CENTRAL/SOUTHERN PLAINS ONCE AGAIN. THIS WILL LEAD TO ENHANCED NORTHWEST FLOW ACROSS THE MID-ATLANTIC REGION DURING THE WEEKEND. A SERIES OF DISTURBANCES IN THE PERSISTENT NW FLOW ALOFT WILL FINALLY SHIFT THE MAIN UPPER TROUGH AXIS TO THE EAST SIDE OF THE CWA BY LATE SAT...THEN RESULT IN A GENERALLY QUASI-STATIONARY PATTERN ACROSS THE U.S. INTO EARLY NEXT WEEK FEATURING A LINGERING UPPER TROUGH...CENTERED JUST EAST OF THE CWA THROUGH MUCH OF THE PERIOD. A CONTINUED SERIES OF DISTURBANCES TRACKING IN NW FLOW ON THE BACKSIDE OF THIS UPPER TROUGH WILL KEEP A FAIRLY ACTIVE PATTERN IN PLACE. ALTHOUGH THE UPPER PATTERN DOES NOT CHANGE SUBSTANTIALLY THROUGH THE PERIOD...DAY-TO-DAY CONVECTIVE CHANCES WILL. FOR SAT...THE BEST LOW-LEVEL AIR MASS HAS SHIFTED EAST OF THE CWA...BUT NOTICEABLY COLDER AIR ALOFT AND PVA IN AFOREMENTIONED NW FLOW ALOFT WILL ENHANCE PCPN...ESPECIALLY THAT WHICH IS OROGRAPHICALLY INDUCED ACROSS THE NORTHERN ALLEGHANYS AND THE SW BLUE RIDGE. FOR SUN...THE BEST UPPER SUPPORT AND LOW-LEVEL MOISTURE HAS SHIFTED EAST OF THE REGION...LEAVING THE CWA IN A MORE STABLE...DRIER AIR MASS. AT THIS POINT...WITH THE MAIN TROUGH AXIS EAST OF THE REGION...HAVE LIMITED POPS TO JUST THOSE OROGRAPHICALLY AND DIURNALLY INDUCED. BY MON...NEW DISTURBANCES ORIGINATING IN THE NORTHERN PLAINS/SC CANADA WILL TRACK TOWARD THE REGION...RESULTING IN A SLOW RETROGRESSION OF THE UPPER TROUGH. HENCE...EXPECT DIURNAL CONVECTION TO BE ON THE INCREASE ONCE AGAIN MON...ESPECIALLY ON THE EAST SIDE OF THE ALLEGHANYS WHERE DEEPER LOW-LEVEL MOISTURE AND SE-S SFC FLOW SHOULD EXIST. MAX/MIN TEMPS DURING THE PERIOD SHOULD BE CLOSER TO SEASONAL NORMALS THAN THE PAST FEW DAYS...BUT LIKELY REMAINING SLIGHTLY AOA NORMALS WITH 850MB TEMPS STILL IN THE +18-+20C RANGE SAT-SUN. GREATER INSOLATION...ESPECIALLY SUN...WILL ALSO OFFSET THE SLIGHTLY LOWER LOW-LEVEL THICKNESSES AND 850MB TEMPS. THE MAIN CHANGE WILL BE NOTICED WITH SLIGHTLY LOWER DEWPOINTS. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 425 AM EDT FRIDAY... THE BLOCKING PATTERN WHICH BECOMES ESTABLISHED DURING THE SHORT TERM REMAINS IN PLACE THROUGHOUT NEXT WEEK WITH A STRONG UPPER RIDGE ANCHORED ACROSS IN THE TX/OK/NM REGION...ANOTHER STRONG RIDGE OFF THE MID-ATLANTIC COAST...AND A GENERAL BROAD UPPER TROUGH ACROSS THE EASTERN U.S. THIS UPPER TROUGH SLOWLY RETROGRADES THROUGH THE EXTENDED PERIODS...WHICH SLOWLY RESULTS IN THE CWA TRANSITION FROM NW FLOW ALOFT AT THE BEGINNING OF THE LONG TERM PERIOD TO A SOUTHWEST FLOW ALOFT BY THE END OF THE PERIOD. LOW-LEVEL MOISTURE AND PWATS CONTINUE TO INCREASE...ALL RESULTING IN ENHANCED CHANCES FOR DIURNAL CONVECTION AND CLOUD COVER. EXPECT SCT-NMRS DIURNAL CONVECTION THROUGH THE PERIOD. AT THIS POINT...TUE-WED APPEAR TO OFFER THE BETTER CHCS FOR CONVECTIVE COVERAGE WITH BETTER UPPER DYNAMICS IN PLACE...BUT GIVEN MODEL UNCERTAINTIES...AT LEAST CHC POPS WILL REMAIN IN PLACE THROUGHOUT THE ENTIRE PERIOD. THE CLOUD COVER WILL HOLD MAX TEMPS NEAR OR SLIGHTLY BELOW NORMAL...WHILE MIN TEMPS WILL REMAIN AOA NORMAL WITH WARM MUGGY NIGHTS. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... AS OF NOON FRIDAY... ANTICIPATING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE MOUNTAINS AND MOVE EAST THROUGH THE PIEDMONT THIS AFTERNOON. SOME OF THE STORMS COULD BE SEVERE WITH ISOLATED WIND GUSTS OF 50 KTS. CONDITIONS WILL BE PRIMARILY VFR EXCEPT IN THE VCNTY OF THE SHRA/TSRA. STORM THREAT GREATEST BETWEEN 2-5PM...DIMINISHING TOWARD SUNSET...SOME VFR DEBIS CLOUDINESS LINGERING OVERNIGHT TONIGHT. WINDS TODAY WILL BE WESTERLY GENERALLY 7-10KTS WITH SOME LOW END 16-18KT GUSTS. HIGHER GUSTS LIKELY IN THE VCNTY OF THE STORMS. THE MAIN SURFACE COLD FRONT WILL PUSH THROUGH THE FORECAST AREA ON SATURDAY MORNING AND AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS...WITH SUB-VFR CONDITIONS ARE POSSIBLY THROUGH SATURDAY EVENING. THE AIR MASS DRIES OUT AND VFR PREVAILS ACROSS THE REGION SATURDAY NIGHT INTO EARLY MONDAY. RETURN MOISTURE AND RESIDUAL FRONT TO THE SOUTH WILL LIKELY RESULT IN MORE DIURNALLY DRIVEN CONVECTION MONDAY INTO TUESDAY...BUT MAINLY VFR OUTSIDE OF AFTERNOON STORMS AND OVERNIGHT VALLEY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...PM SHORT TERM...JC LONG TERM...JC AVIATION...PM
Hazardous weather outlook, Jul 27, 4:34 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 434 AM EDT FRI JUL 27 2012 VAZ007-009>014-018>020-022>024-WVZ042>045-280845- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 434 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THIS AFTERNOON AND EVENING OF A FEW THUNDERSTORMS BECOMING STRONG. THE MAIN THREATS WITH THESE STORMS WILL BE LOCALLY GUSTY WINDS AND PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-280845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 434 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO FIRE INITIALLY ACROSS THE MOUNTAINS...AND THEN SPREAD EAST ACROSS THE PIEDMONT BY LATE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY DAMAGING WINDS AND HAIL...AS WELL AS PROLONGED PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 27, 1:05 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 PM EDT FRI JUL 27 2012
WVZ042-043-271800-
MERCER WV-SUMMERS WV-
105 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SUMMERS COUNTIES...
AT 100 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF WELCH...OR ABOUT 25 MILS NORTHWEST OF BLUEFIELD...MOVING EAST AT
35 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR WENONAH AROUND 135 PM...CAMP CREEK STATE PARK
AROUND 145 PM...AND FLAT TOP AROUND 150 PM..AND BLUESTONE STATE PARK
AROUND 200 PM.
LAT...LON 3776 8067 3771 8066 3741 8086 3734 8121
3736 8135 3741 8133 3742 8129 3746 8131
3752 8122 3758 8119 3761 8108 3764 8107
3772 8097 3770 8090 3775 8092 3777 8089
3783 8093 3787 8080The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:35 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 55 min |
| Jul 27, 2:07 PM EDT | Flash Flood Warning | RNK | Tazewell | 65 min |
| Jul 27, 3:02 PM EDT | Special Weather Statement | RNK | Montgomery, Pulaski, Roanoke, City of Radford, City of Roanoke, City of Salem | 58 min |
| Jul 27, 3:14 PM EDT | Special Weather Statement | RNK | Patrick | 31 min |
| Jul 27, 3:15 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, Craig, City of Covington | 30 min |
| Jul 27, 3:19 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania, City of Danville | 56 min |
| Jul 27, 3:27 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig, Franklin, Roanoke, City of Roanoke and 1 more | 78 min |
| Jul 27, 3:47 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Henry, Patrick, City of Galax, City of Martinsville | 58 min |
| Jul 27, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more | 53 min |
| Jul 27, 4:00 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 30 min |
| Jul 27, 4:06 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 45 min |
| Jul 27, 4:12 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 63 min |
| Jul 27, 4:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 68 min |
| Jul 27, 4:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 53 min |
| Jul 27, 4:51 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 24 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 65 min |
| Jul 27, 5:20 PM EDT | Special Weather Statement | RNK | Appomattox | 25 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.